Nebraska, 2005

Hail in Nebraska, April 11, 2005

April 11, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 11, 1:20 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 11, 1:20 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
220 PM CDT MON APR 11 2005

.DISCUSSION...
AFTER CONVECTION THIS AFTERNOON AND EVENING...RAIN CHANCES THROUGH
WEDNESDAY THEN OVER THE WEEKEND ARE THE MAIN FORECAST CONCERNS.

SURFACE COLD FRONT DRIFTED ONLY SLOWLY DEEPER INTO EASTERN NEBRASKA
OVERNIGHT...AND NOW IS BISECTING THE CWA FROM NORTHEAST TO
SOUTHWEST.  SUFFICIENT LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY TO
GET STORMS TO FIRE IN ENVIRONMENT OF 1000-1500 J/KG SBCAPE AND STEEP
MID LEVEL LAPSE RATES.  UPPER LOW WAS MEANDERING THROUGH KANSAS THIS
AFTERNOON...HELPING TO COOL MID LEVELS AND WAS PROVIDING DIFFLUENT
FLOW ALOFT IN EASTERN KANSAS AND NEBRASKA.  MEANWHILE STRONG 0-6KM
SHEAR NEAR 60KTS SOUTH OF SURFACE FRONT...COMBINED WITH ABOVE
PARAMETERS...WILL PROVIDE TORNADIC THREAT TO THE SOUTHEAST HALF OF
THE CWA THROUGH THE EVENING.  REFERENCE TORNADO WATCH NUMBER 151 FOR
FURTHER DETAILS.

AFTER THIS EVENINGS CONVECTION...EXPECT A TRANSITION INTO MORE OF A
SHOWERY RAIN CHANCE AS UPPER LOW ROLLS INTO MISSOURI BY
MORNING...AND SURFACE FRONT CLEARS THE SOUTHEAST CWA.  INVERTED
SURFACE TROUGH STRUCTURE ALONG WITH LOBES OF VORTICITY ROUNDING
UPPER LOW WILL KEEP RAIN CHANCE IN THE AREA AT LEAST THROUGH TUESDAY
NIGHT.  CURRENT FORECAST HAS A GOOD HANDLE ON THIS SO HAVE ONLY MADE
A FEW ADJUSTMENTS TO PRECIP CHANCES.

COOLER CONDITIONS EXPECTED BEHIND COLD FRONT AND MOSTLY CLOUDY
SKIES ON TUESDAY...AND THEN AGAIN WEDNESDAY.  MORE BREAKS IN THE
CLOUDS ARE EXPECTED WEDNESDAY SO HAVE WARMED TEMPS UP A BIT.  A
SLIGHT WARMING TREND THROUGH THE REST OF THE WEEK IS STILL ON TAP AS
UPPER RIDGING AND SOUTHERLY FLOW RETURN.  COULD SEE TEMPERATURES
WARMER THAN FORECAST ON FRIDAY AHEAD OF NEXT BOUNDARY DROPPING
SOUTHEAST.

00Z MODELS SEEMED TO BE CONVERGING ON A TIMING SOLUTION FOR NEXT
FRONT ROLLING INTO THE AREA ON SATURDAY.  HOWEVER 12Z GFS HAS SPED
THIS SYSTEM UP A BIT AND WOULD PLACE BEST PRECIP CHANCES FRIDAY
NIGHT WITH LITTLE PRECIP ON SATURDAY.  HAVE OPTED TO STAY CLOSE TO
CURRENT FORECAST...WHICH WAS IN LINE WITH EARLIER MODEL RUNS...BASED
ON EXPECTED SLOWER MOVEMENT OF NEXT SYSTEM BEHIND WEAKENING REX
BLOCK TO OUR EAST.  THIS WOULD PUT THE COLD FRONT INTO THE CWA
SATURDAY AFTERNOON WHEN BEST THUNDERSTORM CHANCES WOULD OCCUR.

DRY CONDITIONS EXPECTED BEHIND THE FRONT SUNDAY AND MONDAY WITH
TEMPERATURES REBOUNDING ONLY SLIGHTLY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DERGAN
Hazardous weather outlook, Apr 11, 8:48 AM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
948 AM CDT MON APR 11 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-112330-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
948 AM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING
AND CONTINUE THROUGH THE AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS
ARE LIKELY TO BE SEVERE...MAINLY SOUTHEAST OF A LINE FROM DAVID CITY
TO TEKAMAH. THE MAIN THREAT FROM THESE THUNDERSTORM ARE LARGE HAIL
AND STRONG WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE IN AN
AREA FROM NEAR FAIRBURY TO LINCOLN TO NEBRASKA CITY AND LOCATIONS
SOUTH. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS MORNING
THROUGH THE AFTERNOON HOURS.

BOUSTEAD

In the hours before

Local storm report, Apr 11, 1:21 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             2 W LINCOLN             40.82N 96.73W
04/11/2005  1.00 INCH        LANCASTER          NE   EMERGENCY MNGR

0208 PM     HAIL             3 W PLYMOUTH            40.30N 97.04W
04/11/2005  0.88 INCH        JEFFERSON          NE   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL COVERED HIGHWAY 4.

&&

CHERMOK
Local storm report, Apr 11, 1:38 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
238 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             CRETE                   40.63N 96.96W
04/11/2005  0.88 INCH        SALINE             NE   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL ON THE NORTHWEST SIDE OF TOWN.

&&

CHERMOK
Local storm report, Apr 11, 2:14 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
314 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             1 N RAYMOND             40.97N 96.78W
04/11/2005  1.00 INCH        LANCASTER          NE   PUBLIC

0254 PM     HAIL             3 N CRETE               40.67N 96.96W
04/11/2005  0.88 INCH        SALINE             NE   PUBLIC

0305 PM     HAIL             3 NNE CRETE             40.67N 96.94W
04/11/2005  1.00 INCH        SALINE             NE   BROADCAST MEDIA

&&

CHERMOK
Local storm report, Apr 11, 2:26 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             5 S PLEASANT DALE       40.72N 96.93W
04/11/2005  0.88 INCH        SEWARD             NE   PUBLIC

0312 PM     HAIL             PLEASANT DALE           40.79N 96.93W
04/11/2005  0.75 INCH        SEWARD             NE   LAW ENFORCEMENT

0317 PM     HAIL             4 W DENTON              40.74N 96.92W
04/11/2005  1.25 INCH        SEWARD             NE   TRAINED SPOTTER

            HAIL COVERED HIGHWAY 103.

&&

CHERMOK
Local storm report, Apr 11, 2:55 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             3 W LINCOLN             40.82N 96.75W
04/11/2005  0.75 INCH        LANCASTER          NE   AMATEUR RADIO

            NEAR EMERALD.

0340 PM     HAIL             3 SW WESTON             41.16N 96.78W
04/11/2005  0.88 INCH        SAUNDERS           NE   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL SOUTH TO SOUTHWEST OF WESTON.

&&

CHERMOK
Local storm report, Apr 11, 3:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
412 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             OMAHA                   41.26N 96.01W
04/11/2005  0.88 INCH        DOUGLAS            NE   AMATEUR RADIO

            HARNEY AND I480

0408 PM     HAIL             OMAHA                   41.26N 96.01W
04/11/2005  0.88 INCH        DOUGLAS            NE   AMATEUR RADIO

            CUMING AND 43RD

&&

KLISH

The radar

The Omaha radar (KOAX), 77 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Otoe

When
April 11, 3:15 PM CST
Where
Otoe County, 2 mi W of Dunbar
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.667, -96.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443701.